Minor summation formula and a proof of Stanley's open problem

Research output: Contribution to journalArticle

1 Citation (Scopus)

Abstract

In the open problem session of the FPSAC'03, R.P. Stanley gave an open problem about a certain sum of the Schur functions. The purpose of this paper is to give a proof of this open problem. The proof consists of three steps. At the first step we express the sum by a Pfaffian as an application of our minor summation formula (Ishikawa and Wakayama in Linear Multilinear Algebra 39:285-305, 1995). In the second step we prove a Pfaffian analogue of a Cauchy type identity which generalizes Sundquist's Pfaffian identities (J. Algebr. Comb. 5:135-148, 1996). Then we give a proof of Stanley's open problem in Sect. 4. At the end of this paper we present certain corollaries obtained from this identity involving the Big Schur functions and some polynomials arising from the Macdonald polynomials, which generalize Stanley's open problem.

Original languageEnglish
Pages (from-to)211-234
Number of pages24
JournalRamanujan Journal
Volume16
Issue number2
DOIs
Publication statusPublished - Jul 2008
Externally publishedYes

Fingerprint

Summation Formula
Minor
Open Problems
Pfaffian
Schur Functions
Multilinear Algebra
Macdonald Polynomials
Generalise
Cauchy
Corollary
Express
Analogue
Polynomial

Keywords

  • Determinants
  • Minor summation formula of Pfaffians
  • Pfaffians
  • Schur functions

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Minor summation formula and a proof of Stanley's open problem. / Ishikawa, Masao.

In: Ramanujan Journal, Vol. 16, No. 2, 07.2008, p. 211-234.

Research output: Contribution to journalArticle

@article{94a6c3b7e34e43cfa907905b2b9a1e04,
title = "Minor summation formula and a proof of Stanley's open problem",
abstract = "In the open problem session of the FPSAC'03, R.P. Stanley gave an open problem about a certain sum of the Schur functions. The purpose of this paper is to give a proof of this open problem. The proof consists of three steps. At the first step we express the sum by a Pfaffian as an application of our minor summation formula (Ishikawa and Wakayama in Linear Multilinear Algebra 39:285-305, 1995). In the second step we prove a Pfaffian analogue of a Cauchy type identity which generalizes Sundquist's Pfaffian identities (J. Algebr. Comb. 5:135-148, 1996). Then we give a proof of Stanley's open problem in Sect. 4. At the end of this paper we present certain corollaries obtained from this identity involving the Big Schur functions and some polynomials arising from the Macdonald polynomials, which generalize Stanley's open problem.",
keywords = "Determinants, Minor summation formula of Pfaffians, Pfaffians, Schur functions",
author = "Masao Ishikawa",
year = "2008",
month = "7",
doi = "10.1007/s11139-007-9106-9",
language = "English",
volume = "16",
pages = "211--234",
journal = "Ramanujan Journal",
issn = "1382-4090",
publisher = "Springer Netherlands",
number = "2",

}

TY - JOUR

T1 - Minor summation formula and a proof of Stanley's open problem

AU - Ishikawa, Masao

PY - 2008/7

Y1 - 2008/7

N2 - In the open problem session of the FPSAC'03, R.P. Stanley gave an open problem about a certain sum of the Schur functions. The purpose of this paper is to give a proof of this open problem. The proof consists of three steps. At the first step we express the sum by a Pfaffian as an application of our minor summation formula (Ishikawa and Wakayama in Linear Multilinear Algebra 39:285-305, 1995). In the second step we prove a Pfaffian analogue of a Cauchy type identity which generalizes Sundquist's Pfaffian identities (J. Algebr. Comb. 5:135-148, 1996). Then we give a proof of Stanley's open problem in Sect. 4. At the end of this paper we present certain corollaries obtained from this identity involving the Big Schur functions and some polynomials arising from the Macdonald polynomials, which generalize Stanley's open problem.

AB - In the open problem session of the FPSAC'03, R.P. Stanley gave an open problem about a certain sum of the Schur functions. The purpose of this paper is to give a proof of this open problem. The proof consists of three steps. At the first step we express the sum by a Pfaffian as an application of our minor summation formula (Ishikawa and Wakayama in Linear Multilinear Algebra 39:285-305, 1995). In the second step we prove a Pfaffian analogue of a Cauchy type identity which generalizes Sundquist's Pfaffian identities (J. Algebr. Comb. 5:135-148, 1996). Then we give a proof of Stanley's open problem in Sect. 4. At the end of this paper we present certain corollaries obtained from this identity involving the Big Schur functions and some polynomials arising from the Macdonald polynomials, which generalize Stanley's open problem.

KW - Determinants

KW - Minor summation formula of Pfaffians

KW - Pfaffians

KW - Schur functions

UR - http://www.scopus.com/inward/record.url?scp=48349102352&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=48349102352&partnerID=8YFLogxK

U2 - 10.1007/s11139-007-9106-9

DO - 10.1007/s11139-007-9106-9

M3 - Article

VL - 16

SP - 211

EP - 234

JO - Ramanujan Journal

JF - Ramanujan Journal

SN - 1382-4090

IS - 2

ER -